Georgia, 2014Damaging Wind in Georgia, May 15, 2014
May 15, 2014 · NWS CHS · 1 event in 1 county or zone
Widespread areas of precipitation with embedded thunderstorms developed in advance of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread areas of precipitation with embedded thunderstorms developed in advance of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 15, 1:19 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, May 15, 1:19 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
219 AM EDT THU MAY 15 2014
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTH AND EAST ALONG A COLD FRONT TO THE WEST
TODAY. THE FRONT WILL THEN MOVE OFFSHORE LATE THIS AFTERNOON AND
EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE REGION ON
FRIDAY...BEFORE ANOTHER WEAK COLD FRONT MOVES INTO THE AREA LATE
SATURDAY OR SUNDAY. HIGH PRESSURE WILL THEN PREVAIL AGAIN FOR THE
EARLY AND MIDDLE PARTS OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LINE OF MODERATE TO HEAVY SHOWERS AND A FEW THUNDERSTORMS WERE
NOTED ON RADAR JUST WEST OF THE FORECAST AREA FROM NEAR VIDALIA
NORTH TOWARD VIDALIA AND SWAINSBORO AS OF 130 AM WITH ISOLATED
SHOWERS EAST INTO SOUTHEAST SOUTH CAROLINA. STRENGTHENING
SOUTHERLY FLOW WILL CONTINUE TO ADVECT DEEP MOISTURE INTO THE AREA
FOR THE REMAINDER OF THE OVERNIGHT WITH THE AFOREMENTIONED LINE OF
CONVECTION CREEPING EAST TOWARD CLAXTON...MILLEN AND STATESBORO.
MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ELSEWHERE
ALTHOUGH SCATTERED SHOWERS AND A FEW THUNDERSTORMS COULD DEVELOP
ALONG THE COAST AS STRONG MOISTURE CONVERGENCE CONTINUES THERE.
WILL HAVE TO WATCH THE LINE OF CONVECTION CLOSELY FOR MAINLY GUSTY
WINDS BUT ALSO WEAK ROTATION AS THERE IS SOME LINGERING
INSTABILITY AND SHEAR ACROSS EAST-CENTRAL GEORGIA. LOWS SHOULD BE
GENERALLY BE IN THE LOWER TO MID 70S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
THURSDAY...A HIGHLY AMPLIFIED PATTERN WILL SET IN ACROSS THE EASTERN
CONUS AND WESTERN ATLANTIC WATERS...COURTESY OF A DEEP TROUGH
SITUATED NORTH-SOUTH OVER THE GREAT LAKES AND MS VALLEY...WITH A
STRONG ANTICYCLONE FROM EASTERN CANADA TO THE S CARIBBEAN. THE
TROUGH IS EXPECTED TO DEEPEN ROUGHLY 13 DM AS IT BEGINS TO
POSITIVELY TILT BY FRIDAY. AN IMPRESSIVE AND ELONGATED SHORT WAVE
FROM THE WESTERN GREAT LAKES SOUTH TO THE LOWER MS VALLEY WILL SHIFT
EAST THROUGH THE DAY AND LOOKS TO REMAIN NORTH AND WEST OF OUR CWA.
AT THE SURFACE...STRONG ATLANTIC RIDGING WILL WEAKEN AS A WARM FRONT
LIFTS NORTH ACROSS THE LOWCOUNTRY. SIMULTANEOUSLY A COLD FRONT WILL
PROGRESS EAST TO THE CENTRAL APPALACHIANS AND INTO THE SE BY LATE
EVENING. AS THE AFOREMENTIONED SHORT WAVE RIDES EAST IT LOOKS TO
SUPPORT CYCLOGENESIS JUST INLAND TO THE WEST AND NW OF THE REGION
DURING THE LATE MORNING AND AFTERNOON...BEFORE IT LIFTS FURTHER
NORTH AT NIGHT. WHILE MODELS HAVE BACKED OFF ON THE INTENSITY...THEY
ALL AGREE ON THE TIMING AND MOVEMENT.
THE NAM HAS COME TO A BETTER AGREEMENT WITH THE GFS/ECMWF COMPARED
TO PREVIOUS RUNS...ALSO DECREASING IT/S CONFIDENCE IN SEVERE
WEATHER. WHILE THERE WILL BE DIVERGENCE ALOFT...30 TO 35 KT OF
SHEAR...ABUNDANT MOISTURE AND SOME INSTABILITY...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED..AS THERE APPEARS TO BE ENOUGH CONVECTIVE
INHIBITION TO LIMIT SUSTAINED UPDRAFTS. SOME THUNDERSTORMS COULD
PRODUCE DAMAGING WIND GUSTS...BUT MODEL SOUNDINGS ARE SHOWING WINDS
ALOFT TO BE BETWEEN 30 AND 40 KT.
A RICH AND DEEP FEED OF SUB-TROPICAL MOISTURE WILL COMBINE WITH
STRONG THETA-E ADVECTION TO PUSH PWATS UP NEAR 2 INCHES. WHEN
COMBINED WITH STRONG UPWARD OMEGA FIELDS WE/RE LOOKING AT SOAKING
RAINFALL FOR MANY LOCALES. SINCE THERE RESIDES A FAIRLY PROGRESSIVE
SW-NE FLOW TO THE CONVECTION WE ARE SHOWING A WHAT MIGHT TURN OUT TO
BE A CONSERVATIVE AMOUNT OF QPF...THAT LOOKS TO BE 1-2 INCHES
AREA-WIDE. TRAINING BANDS WILL BE LIKELY DUE TO THE DEEP SOUTHERLY
FLOW ALOFT BRINGING A CONSTANT FEED OF ATLANTIC AND GULF
MOISTURE...SO THERE COULD BE LOCALLY HIGHER AMOUNTS. AS A
RESULT...THERE IS THE POTENTIAL FOR AT LEAST SOME MINOR/LOCALIZED
FLOODING TO OCCUR...ESPECIALLY ACROSS OUR COASTAL METROPOLITAN AREAS
WHERE ASTRONOMICAL TIDES WILL BE RUNNING RATHER HIGH.
A TIGHTENING OF THE GRADIENT IN CONJUNCTION WITH THE SURFACE LOW
FORMING AND THE PASSAGE OF THE LOW LEVEL JET...SE WINDS WILL BE UP
NEAR 20-30 MPH AT TIMES OVER THE CHARLESTON TRI-COUNTY AREA AND THE
COASTAL COUNTIES SOUTHWARD TO MCINTOSH DURING THURSDAY.
FRIDAY...MUCH QUIETER CONDITIONS WILL PREVAIL AS COOLER/DRIER AIR
FILTERS IN WITH BUILDING HIGH PRESSURE FROM THE WEST. CONSIDERABLE
INSOLATION AND A DOWNSLOPE OFF THE MOUNTAINS WILL RESULT IN UPPER
70S/LOWER 80S JUST ABOUT EVERYWHERE. RADIATIONAL COOLING WILL BE IN
LARGE SUPPLY FRIDAY NIGHT...AND ASIDE FROM THE BARRIER ISLANDS ALL
COMMUNITIES WILL BE DOWN IN THE 50S. MAYBE EVEN AS LOW AS NEAR 50
ALONG THE NW TIER.
SATURDAY LOOKS TO BE PHENOMENAL WITH TEMPS ROUGHLY 7 DEGREES BELOW
NORMAL...GENTLE OFFSHORE FLOW AND CLEAR SKIES. SOME DOWNSLOPE
COMPONENT OFF THE APPALACHIANS AND GOOD INSOLATION WILL BOOST TEMPS
UP SOME 25-30 DEGREES FROM EARLY MORNING LOWS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE EXTENDED PERIODS WILL FEATURE TROFFINESS IN THE EAST...RIDGING
IN THE CENTRAL STATES AND ANOTHER TROUGH OUT WEST. AT THE SURFACE A
WEAK COLD FRONT WILL PUSH INTO AND THROUGH THE AREA SUNDAY...BEFORE
HIGH PRESSURE THAT BUILDS OUT OF THE NORTH IS AGAIN THE DOMINANT
WEATHER MAKER FOR MONDAY THROUGH WEDNESDAY. UNTIL THERE IS BETTER
MODEL CONSISTENCY AND AGREEMENT WE HAVE HELD OFF ON ANY MENTIONABLE
RAIN CHANCES WITH THE COLD FRONT. TEMPS WILL BE A BIT BELOW
SEASONAL NORMS SUNDAY THROUGH TUESDAY...BEFORE WARMING ABOVE
CLIMATOLOGICAL LEVELS WEDNESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
KCHS...INCREASING ATLC MOISTURE MAY EVENTUALLY RESULT IN PERIODS
OF MVFR CIGS AND POSSIBLY SOME SHOWERS BUT CONFIDENCE IN EITHER IS
LOW AT THIS TIME. AFTER DAYBREAK WE EXPECT LOWERING CIGS TO AT
LEAST MVFR BY THIS AFTERNOON WITH AN INCREASING RISK FOR SHOWERS.
THE HEAVIER SHOWERS AND SOME THUNDERSTORMS SHOULD PUSH THROUGH
FROM ABOUT 19-03Z. GUSTY WINDS WILL OCCUR EVEN OUTSIDE
THUNDERSTORMS BUT COULD BE RATHER STRONG IN
THUNDERSTORMS...ESPECIALLY IF THE CONVECTION ORGANIZES UPSTREAM
BEFORE PUSHING THROUGH THE TERM LATER THIS AFTERNOON AND EARLY
EVENING. CIGS AND VSBYS WILL BE WORSE THAN THE 06Z FORECAST
INDICATES...WITH IFR CONDS LIKELY LATER THIS AFTERNOON...POSSIBLY
EVEN LOWER. WINDS WILL TURN WEST BEHIND THE LINE OF CONVECTION AS
THE ASSOCIATED FRONT PUSHES THROUGH...BUT LOW-LEVEL MOISTURE
SHOULD LINGER ENOUGH TO KEEP CIGS AT LEAST MVFR.
KSAV...SHOWERS AND MVFR CIGS NEAR THE TERM EARLY THIS MORNING WILL
CONTINUE. COULD SEE A LITTLE LULL TOWARD DAYBREAK BUT THEN THE
CHANCE OF LOWER CIGS...STEADIER SHOWERS AND EVEN A FEW
THUNDERSTORMS WILL INCREASE LATER THIS MORNING AS LOW PRESSURE
RIDES NORTHEAST ALONG A COLD FRONT JUST WEST OF THE AREA. COULD
SEE SOME STRONGER STORMS THIS AFTERNOON...ESPECIALLY IF CONVECTION
CAN ORGANIZE INTO A CONVECTIVE LINE UPSTREAM. CIGS AND VSBYS WILL
BE WORSE THAN THE 06Z FORECAST INDICATES...WITH IFR CONDS LIKELY
LATER THIS AFTERNOON...POSSIBLY EVEN LOWER. CONDS SHOULD IMPROVE
BACK TO VFR AROUND 00Z BEHIND THE CONVECTION AND ASSOCIATED COLD
FRONT AS WINDS TURN WEST AND DRIER AIR MOVES IN...ALTHOUGH IT
COULD REMAIN A LITTLE GUSTY.
EXTENDED AVIATION OUTLOOK...WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS WILL ACCOMPANY A PASSING COLD FRONT THURSDAY INTO
THURSDAY NIGHT...LIKELY RESULTING IN PREVAILING MVFR OR LOWER
CONDITIONS. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
INCREASING SE FLOW OVERNIGHT AS THE UPPER TROUGH SHARPENS TO THE
WEST. WAVE WATCH AND LOCAL SWAN MODEL SHOW SEAS INCREASING TO 6
FT OVER OUTER PORTIONS LATER TONIGHT. ELSEWHERE WINDS/SEAS SHOULD
REMAIN JUST BELOW ADVISORY CRITERIA OVERNIGHT.
THURSDAY AND THURSDAY NIGHT...THE FAR SW PERIPHERY OF HIGH
PRESSURE IN THE NW ATLANTIC AT THE START OF THE WILL GIVE WAY TO A
WARM FRONT THAT LIFTS INTO AND THROUGH THE WATERS THURSDAY...THEN
AN APPROACHING COLD FRONT LATER THURSDAY...BEFORE THAT FRONT
SHIFTS THROUGH THURSDAY NIGHT. THE PRESSURE GRADIENT BETWEEN THE
DEPARTING HIGH AND THE UPSTREAM FRONT WILL BE ENHANCED A LITTLE
FURTHER DUE TO A WAVE OF LOW PRESSURE THAT FORMS INLAND OVER SC
THURSDAY...BEFORE IT LIFTS NORTH/NE THROUGH NC AND INTO SE VA AT
NIGHT. ALTHOUGH THE MIXING IS RESTRICTED BY THE WARM ADVECTION
PATTERN...THE ENHANCED GRADIENT LOOKS ENOUGH TO GENERATE SMALL
CRAFT ADVISORY CONDITIONS FOR ALL WATERS BUT AMZ354 /ALTHOUGH THEY
TOO MAY SEE ADVISORY CONDITIONS AT SOME POINT IN LATER FORECASTS/.
IN ADDITION MARINERS ARE ADVISED THAT SOME STRONGER T-STORMS WILL
IMPACT THE WATERS...WITH LIGHTNING STRIKES AND HEAVY RAINS THE
MAIN HAZARDS..ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.
FRIDAY THROUGH MONDAY...CONDITIONS WILL GRADUALLY RELAX ON THE
COASTAL WATERS LATE IN THE WEEK AS HIGH PRESSURE BUILDS FROM THE
WEST AND THE SURFACE LOW HEADS INTO NEW ENGLAND. A WEAK COLD FRONT
WILL TEMPORARILY CREATE CYCLONIC FLOW LATER SATURDAY AND/OR
SUNDAY...BEFORE CONTINENTAL HIGH PRESSURE BUILDS IN FROM THE NORTH
NEXT MONDAY. ANY LINGERING SMALL CRAFT ADVISORY ON THE OUTER GA
WATERS WILL END BY LATE FRIDAY...AND REMAIN BELOW ADVISORY CRITERIA
THERE AND ELSEWHERE THE REMAINDER OF THE FORECAST.
RIP CURRENTS...MODERATE TO STRONG ONSHORE FLOW...AN 2-3 FT 7-8
SECOND PERIOD SWELL AND THE FULL MOON WILL ALL CONTRIBUTE TO A
MODERATE THREAT FOR RIP CURRENTS AT THE SC AREA BEACHES THURSDAY.
KEPT THE GA BEACHES AT A LOW RISK...BUT IT/S A HIGH END LOW RISK.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGH LATE IN THE
WEEK...AS WE GRADUALLY COME OUT OF THE FULL MOON PHASE BEFORE THE
PERIGEE OCCURS SUNDAY. SINCE ONSHORE WINDS AND SURF WILL ALREADY
BE ELEVATED WITH THE LATE EVENING HIGH TIDE THURSDAY...IT WON/T
TAKE MUCH OF A POSITIVE DEPARTURE TO GENERATE SHALLOW COASTAL
FLOODING. A COASTAL FLOOD ADVISORY MAY OCCUR AS A RESULT...MAINLY
ALONG THE SC COASTAL ZONES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR AMZ330-352.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY
FOR AMZ350.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 PM EDT FRIDAY
FOR AMZ374.
&&
NEAR TERM...RJB
SHORT TERM...BDC
LONG TERM...33
AVIATION...RJB
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 14, 7:13 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT WED MAY 14 2014
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
152100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
813 PM EDT WED MAY 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE
AREA ALONG AND AHEAD OF A COLD FRONT THURSDAY INTO THURSDAY NIGHT.
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS COULD OCCUR...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT...THERE IS A POTENTIAL
FOR AT LEAST SOME MINOR FLOODING...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-152100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
813 PM EDT WED MAY 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
COASTAL FLOODING...THERE IS A SMALL POTENTIAL FOR MINOR
INUNDATION OF SALT WATER AROUND THE TIME OF HIGH TIDE THURSDAY
EVENING.
HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE
AREA ALONG AND AHEAD OF A COLD FRONT THURSDAY INTO THURSDAY NIGHT.
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS COULD OCCUR...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT...THERE IS A POTENTIAL
FOR AT LEAST SOME MINOR FLOODING...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. FLOODING COULD BE EXACERBATED IN SAVANNAH
IF HEAVY RAINFALL COINCIDES WITH THE ABOVE NORMAL HIGH TIDE AT 930
PM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ048>051-152100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
813 PM EDT WED MAY 14 2014
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THURSDAY
THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
COASTAL FLOODING...THERE IS A SMALL POTENTIAL FOR MINOR
INUNDATION OF SALT WATER AROUND THE TIME OF HIGH TIDE THURSDAY
EVENING.
HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE
AREA ALONG AND AHEAD OF A COLD FRONT THURSDAY INTO THURSDAY NIGHT.
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS COULD OCCUR...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT...THERE IS A POTENTIAL
FOR AT LEAST SOME MINOR FLOODING...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. FLOODING COULD BE EXACERBATED IN CHARLESTON
IF HEAVY RAINFALL COINCIDES WITH THE ABOVE NORMAL HIGH TIDE AT 930
PM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-152100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
813 PM EDT WED MAY 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 14, 9:19 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
05/14/2014 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.09 FT MLLW WAS OBSERVED AT
THE CHARLESTON HARBOR TIDE GAGE. SHALLOW COASTAL
FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
COAST WHEN TIDE LEVELS REACH 7.0 FT MLLW IN THE
CHARLESTON HARBOR.
&&
EVENT NUMBER CHS1400588
TIMTEThunderstorm Wind, Bulloch
- When
- May 15, 2:55 AM EST to 2:56 AM EST
- Where
- Bulloch County, 3.27 mi SSW of Portal
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.490, -81.960
A mobile home on Ben Grady Collins Road had windows blown out due to a thunderstorm wind gust. Skirting was also ripped off the mobile home and a tricycle was blown into a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, May 15 to 18, 20141 death · 1 injured · $15,000 · 49 events
- Tornado and Flash Flooding in North Carolina, May 15 to 16, 2014$261,000 · EF1 · 11 events
- Heavy Rain in Virginia, May 15 to 16, 201423 events
- Hail and Damaging Wind in Arkansas, May 15, 2014$10,000 · 1.75 in hail · 11 events
- Damaging Winds in Virginia, May 15, 2014$6,000 · 52 kt wind · 10 events
- Flash Flooding and Flooding in Virginia, May 15, 2014$8,000 · 50 kt wind · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 15, 20145 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 15, 20145 events
- Hail and Heavy Rain in Montana, May 15, 20141.75 in hail · 5 events
- Flooding in Virginia, May 15 to 16, 20144 events
- Hail in Missouri, May 15, 20140.88 in hail · 3 events
- Hail and Damaging Wind in Arkansas, May 15, 20141 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518620.